Alert archive / Idaho / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 7, NWS Boise, ID

June 26, 2002Elmore County, Gooding County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2002, 4:47 PM MDT for Elmore County, Gooding County, Idaho. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2002, 4:47 PM MDT (22:47 UTC)
Expired
Jun 26, 2002, 5:45 PM MDT
In force
58 min
Issued by
NWS Boise, ID
Area
Whole counties

Counties Elmore County, ID, Gooding County, ID

The radar

The Boise radar (KCBX), 96 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:50 PM MDTThunderstorm Wind 52 EGlenns Ferry, ID
Jun 26, 4:50 PM MDTThunderstorm Wind 52 EGooding, ID

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2002-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2002-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-673 J/kg
Mixed-layer LCL
3000 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 262247
SVRBOI
IDC039-047-262315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
446 PM MDT WED JUN 26 2002

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GOODING COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO

* UNTIL 545 PM MDT

* AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 18 MILES SOUTHWEST OF GLENNS
  FERRY TO GOODING...OR FROM 18 MILES SOUTHWEST OF GLENNS FERRY TO 4
  MILES SOUTHEAST OF GOODING...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER GOODING AT 450 PM MDT
  OVER GLENNS FERRY AT 500 PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BOISE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:55 PM MDT, 52 minutes earlier.

Area forecast discussion, Jun 26, 3:55 PM MDT, 52 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
355 PM MDT WED JUN 26 2002

AS TEMPS SOARED INTO THE MID 90S VALLEYS AND UPPER 80S MOUNTAINS AS
OF 3PM CAP BROKE AND FEW TS HAVE BROKE OUT IN CENTRAL-BOISE MTNS
TOWARDS STANLEY WHILE MTN CLOUDS INCREASE.  RUC SHOWS HIGHEST CAPE
(1-3KJ/KG) SHIFTING FROM AN OWYHEES-STEENS-BLUE MTNS AXIS THIS
EVENING INTO THE CENTRAL MTNS NORTHWARD AROUND 03-06Z/9PM-MIDNIGHT
MDT.  THIS INSTABILITY IS NEAR LOW LEVEL THERMALLY INDUCED TROF AXIS
AN WILL BE TRIGGERED BY SIGNIFICANT UPPER LOW NEAR ORE-IDA-NEVADA
TRI-STATE POINT THIS AFTERNOON LIFTING INTO SW IDAHO OVERNIGHT
TONIGHT.  SHEAR INCREASES FROM 15KTS IN 12Z SOUNDING TO 20-30KTS IN
FCST SNDG AS UPPER LOW APPROACHES.  SO TS CELLS SHOULD BECOME MORE
ORGANIZED AND LONGER LIVED LATER THIS AFTN.  LOWER PW SOUTH (0.5)
FOR GUSTY WINDS TO 35 MPH BUT MUCH HIGHER PW NORTHWEST (1.5 BKE 3Z)
FOR LOCAL HEAVY RAIN POTENTIAL BUT NOT AS MUCH ON GUSTS 20-30 MPH.

WEAK MARINE PUSH INTO BKE THURSDAY DOESNT APPEAR TO MAKE IT INTO
S-CENTRAL IDAHO AS THERMAL RIDGE HANGS ON A LITTLE BETTER BUT UPPER
HEIGHTS DO FLATTEN SOMEWHAT FOR THURSDAY THROUGH SATURDAY FOR HIGHS
STILL ABOUT 10F ABOVE NORMAL - AROUND 95 VALLEYS AND 80S MTNS.
DRYER SUNDAY AND SLIGHTLY COOLER THEN TIGHTER WESTERLY FLOW MONDAY
THRU WEDNESDAY.  LAST NIGHTS MRF LESS AMPLIFIED WITH MONDAY COOLING
AND KEEPS TROFFING MAINLY OFFSHORE SO WILL BROAD BRUSH EARLY NEXT
WEEK EXTENDED WITH CLOUDS NORTH AND MOSTLY CLEAR SOUTHEAST.

.BOI...NONE.

MILLS

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:21 PM MDTSevere Thunderstorm WarningBOIOwyhee, Twin Falls54 min
Jun 26, 4:37 PM MDTSevere Thunderstorm WarningBOIJerome23 min
Jun 26, 5:55 PM MDTSevere Thunderstorm WarningBOIAda35 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.